Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2012, 1:47 AM CDT for Des Moines County, Louisa County, Iowa; Henderson County, Mercer County, Warren County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 1:47 AM CDT (06:47 UTC)
- Expired
- Jun 30, 2012, 2:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS53 KDVN 300647 SVRDVN IAC057-115-ILC071-131-187-300715- /O.NEW.KDVN.SV.W.0061.120630T0647Z-120630T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 147 AM CDT SAT JUN 30 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS... NORTHEASTERN DES MOINES COUNTY IN SOUTHEAST IOWA... SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA... NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS... NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 215 AM CDT. * AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR OAKVILLE...OR 11 MILES NORTH OF OQUAWKA...AND MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEITHSBURG...SEATON...ROZETTA...LITTLE YORK...MONMOUTH AND KIRKWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4103 9054 4083 9067 4104 9116 4120 9106 TIME...MOT...LOC 0647Z 296DEG 27KT 4108 9100 WIND...HAIL 60MPH 1.00IN $$ HAASE
2 follow-up statements
296
WWUS53 KDVN 300707
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 AM CDT SAT JUN 30 2012
IAC115-300716-
/O.CAN.KDVN.SV.W.0061.000000T0000Z-120630T0715Z/
LOUISA IA-
207 AM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4098 9102 4098 9103 4099 9104 4107 9098
4107 9095 4111 9095 4115 9092 4105 9063
4086 9075
TIME...MOT...LOC 0706Z 296DEG 27KT 4104 9090
$$
IAC057-ILC071-131-187-300715-
/O.CON.KDVN.SV.W.0061.000000T0000Z-120630T0715Z/
DES MOINES IA-MERCER IL-WARREN IL-HENDERSON IL-
207 AM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHEASTERN HENDERSON...NORTHWESTERN WARREN...SOUTH CENTRAL
MERCER AND NORTHEASTERN DES MOINES COUNTIES...
AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR BIG RIVER STATE FOREST...OR 8 MILES NORTH OF
OQUAWKA...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELABAR
STATE PARK...SEATON...BALD BLUFF...ROZETTA...LITTLE YORK...KIRKWOOD
AND ELEANOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4098 9102 4098 9103 4099 9104 4107 9098
4107 9095 4111 9095 4115 9092 4105 9063
4086 9075
TIME...MOT...LOC 0706Z 296DEG 27KT 4104 9090
WIND...HAIL 60MPH 1.00IN
$$
HAASE785
WWUS53 KDVN 300713
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 AM CDT SAT JUN 30 2012
IAC057-ILC071-131-187-300723-
/O.EXP.KDVN.SV.W.0061.000000T0000Z-120630T0715Z/
DES MOINES IA-MERCER IL-WARREN IL-HENDERSON IL-
213 AM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
NORTHWESTERN WARREN...SOUTH CENTRAL MERCER AND NORTHEASTERN DES
MOINES COUNTIES WILL EXPIRE AT 215 AM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4098 9102 4098 9103 4099 9104 4107 9098
4107 9095 4111 9095 4115 9092 4105 9063
4086 9075
TIME...MOT...LOC 0713Z 296DEG 27KT 4102 9084
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:33 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 30, 12:33 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1233 AM CDT SAT JUN 30 2012 .AVIATION... AN AREA OF THUNDERSTORMS CONTINUES TO AFFECT PORTIONS OF THE SOUTHERN HALF OF THE REGION...MAINLY AFFECTING KBRL AND SHOULD BE OUT OF THE KMLI VCNTY BY 07Z. THIS AREA OF THUNDERSTORMS IS EXPECTED TO PERSIST FOR AT LEAST A FEW MORE HOURS AS NEW CELLS ARE GENERATED ON THE WEST SIDE AND MOVE EAST...THOUGH THEY SHOULD CONTINUE TO DIMINISH IN STRENGTH THROUGH 09Z. THERE WILL BE ADDITIONAL THUNDERSTORMS MOVING INTO THE AREA AFTER 09Z AS THE CLUSTER CURRENTLY OVER NORTHWEST IOWA IS EXPANDING AGAIN AS IT MOVES INTO THE BROAD SOUTHWEST WARM MOIST FEED OVER MOST OF IOWA. THIS WILL KEEP THUNDERSTORMS IN THE GENERAL AREA FOR MOST OF THE NIGHT AND EARLY SATURDAY MORNING...BUT WITH TIMING AND PLACEMENT UNCERTAINTIES HAVE LEFT THEM OUT OF THE TERMINALS FOR NOW. SATURDAY THE MID LEVEL WARM FRONT AND WARM AIR ADVECTION ZONE WILL BE OVER SOUTHERN IOWA FOR MOST OF THE AFTERNOON AND EVENING. STORMS ARE EXPECTED TO REDEVELOP DURING THIS TIME RANGE WITH THE FAVORABLE HEATING. BUT...SINCE DETAILS OF TIMING AND LOCATION REMAIN UNCERTAIN...HAVE DECIDED TO KEEP THUNDER OUT OF THE TAFS FOR LATER PERIODS UNTIL THE DETAILS CLARIFY. LE && .PREV DISCUSSION... /ISSUED 309 PM CDT FRI JUN 29 2012/ SYNOPSIS... 12Z UA ANALYSIS HAD AN IMPLIED 850MB WARM FRONT RUNNING FROM NORTHERN NEBRASKA INTO NORTHEAST MISSOURI. MOISTURE WAS POOLING NORTH OF THIS BOUNDARY ACROSS IOWA AND ILLINOIS WITH DEW POINTS IN THE MID TEENS TO LOWER 20S. SATELLITE IMAGERY THROUGH EARLY AFTERNOON HAS THE MORNING CONVECTION WELL EAST OF THE AREA WITH NEW CONVECTION DEVELOPING AS A RESULT OF AN MCV IN WESTERN IOWA. TRENDS IN SATELLITE/RADAR THE PAST FEW HOURS SHOWS CONVECTION SLOWLY GETTING STRONGER. 18Z SFC ANALYSIS IS EXTREMELY NOISY WITH NUMEROUS MESOSCALE FEATURES. A WAKE LOW WAS NEAR KRFD WITH A MESO LOW OVER THE NORTHWEST PARTS OF THE KDSM METRO AREA. OUTFLOW BOUNDARIES WERE ACROSS THE SOUTHERN CWFA WITH ANOTHER WEAK BOUNDARY MOVING SOUTH FROM THE KDSM LOW TO NEAR KTVK. DEW POINTS WERE GENERALLY IN THE 60S WITH POCKETS OF 70 DEW POINTS IN WESTERN IOWA AND ALONG THE OUTFLOW BOUNDARY IN THE SOUTHERN CWFA. SHORT TERM...TONIGHT AND SATURDAY NONLINEAR PROCESSES ARE DOMINATING THE SENSIBLE WX. AS SUCH ANALYSIS OF TRENDS AND CONCEPTUAL MODELS WERE USED HEAVILY FOR THE IMMEDIATE TERM. INPUT FROM RAP MODEL TRENDS USING THE MCS AND LIFT TOOLS HELPED A LITTLE TOO. TRENDS FROM THE RAP MODEL SUGGEST CONVECTION WILL CONTINUE TO DEVELOP AND STRENGTHEN ACROSS SOUTHERN IOWA THE NEXT SEVERAL HOURS. MCS TOOL SUGGESTS THE COLLISION OF THE OUTFLOW BOUNDARY WITH THE APPROACHING BOUNDARY FROM THE MESO LOW WILL INITIATE CONVECTION THAT MOVES INTO THE CWFA LATE THIS AFTERNOON. SAID CONVECTION SHOULD EVOLVE INTO A LINEAR MCS THAT MOVES EAST AND SOUTH DURING THE EVENING HOURS. THE POTENTIAL ENERGY BUILT UP IN THE CLEAR AREAS ACROSS SOUTHERN IOWA SHOULD ALLOW THE STORMS TO BECOME QUITE STRONG. SEVERE STORMS MAY BE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH THE NEW CONVECTION. TRENDS OVER THE NEXT FEW HOURS WILL BE THE KEY TO WHAT HAPPENS. LATER TONIGHT...THE MCS AND LIFT TOOLS ARE SUGGESTING YET ANOTHER MCS WILL DEVELOP OUT WEST AND MOVE INTO THE AREA. EFFECTIVE BOUNDARIES LEFT OVER FROM THE EARLIER CONVECTION SHOULD DICTATE WHERE THIS CONVECTION GOES. REGARDLESS...THIS CONVECTION SHOULD BE ANOTHER LINEAR MCS. IF THIS MCS CAN BECOME SURFACE BASED...THE DIFFERENTIAL THETA E SUGGESTED IN THE MODELS WOULD SUPPORT SEVERE STORMS WITH WIND...POSSIBLY EXTREME...BEING THE PRIMARY THREAT. THIS SECOND MCS SHOULD BE IN A DECAYING MODE OR EXITING THE CWFA SATURDAY MORNING. COLD POOLS LEFT OVER FROM THIS MCS ALONG WITH OUTFLOW BOUNDARIES WOULD THEN PROVIDE THE FOCUS FOR NEW CONVECTION SATURDAY AFTERNOON. AS FOR THE HEAT HEADLINES...THE OUTFLOW BOUNDARY FROM CONVECTION THIS MORNING HAS HELPED HOLD DOWN TEMPERATURES SOMEWHAT ACROSS THE SOUTH. FOR NOW WILL CONTINUE WITH THE CURRENT HEADLINES BUT CONVECTION LATE THIS AFTERNOON/EVENING MAY RESULT IN THE HEAT ADVISORY BEING CANCELLED FOR MOST IF NOT ALL OF THE AREA. ..08.. LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY... ABOVE NORMAL TEMPERATURES TO CONTINUE AND HUMID WITH A CHANCE OF THUNDERSTORMS INTO MONDAY. OVERVIEW...CONCERNS OF NON-LINEAR CONVECTION AND OUTFLOW BOUNDARIES AS HAVE OCCURRED TODAY AND DISCUSSED YESTERDAY TO REMAIN A MAJOR CHALLENGE INTO MONDAY. INITIALIZATION ADEQUATE WITH VERIFICATION SUGGESTING AN OVERWEIGHT OF GFS AND NAM-WRF. CONVECTION THIS PM AND TONIGHT WILL IMPACT NEXT ROUND OF CONVECTION TOMORROW NIGHT INTO SUNDAY AS WELL AS TEMPERATURES...JUST LIKE TODAY. AGAIN...TIMING AND LOCATION OF PRECIPITATION WILL BE HARD TO CLARIFY BEYOND 6-12 HOURS AHEAD DUE TO NON-LINEAR NATURE AND OUTFLOW BOUNDARIES IMPACTING SUBSEQUENT CONVECTION EVENTS. HIGH TO EXTREME STABILITY IS STILL INDICATED INTO MONDAY WITH MUCAPES OF 2500 TO 4000+ J/KG...MAX DIFFERENTIAL THETA_E OF 30C...POSSIBLY MORE AND WBZ 12-14K AGL SUPPORTIVE OF RISK OF DAMAGING TO VERY DAMAGING STRAIGHT LINE WINDS. THE NEXT COUPLE OF DAYS MAY SEE REPORTS OF 80+ MPH WINDS NEAR OR IN OUR FORECAST AREA DUE TO THIS HIGH TO EXTREME INSTABILITY. THIS HAS NOW OCCURRED TODAY WITH OUR CONVECTION THIS MORNING NOW MOVING EAST INTO NORTHERN INDIANA AS A BOWING SYSTEM AND IS BECOMING A DERECHO WITH FORT WAYNE AIRPORT REPORTING MEASURED WIND GUSTS OF 79 KTS...OR 91 MPH. TEMPERATURES TO STAY ABOVE NORMAL BY 5 TO 10 DEGREES THROUGH NEXT WEEK. SATURDAY NIGHT THROUGH SUNDAY...UPPED POPS WITH ANOTHER ROUND OF CONVECTION SUGGESTED...MAINLY FOR SOUTH 1/2 OF AREA. KEY WILL BE STRENGTH OF OUTFLOW FROM MCS TONIGHT INTO SATURDAY. NORTH SECTIONS SHOULD STAY NORTH OF OF COOL POOL OUTFLOW AND SUPPORTIVE OF HIGHS 90 DEGREES AND POSSIBLY ONLY MID 80S FOR LATER SHIFTS ON SUNDAY. MINS SATURDAY NIGHT MOSTLY 70 TO 75 DEGREES WITH UPPER 60S POSSIBLE IN HEAVIEST RAINFALL AREAS. HIGH PW/S OF OVER 1.5 UP TO 2 INCHES AND WEAKER STEERING CONTINUE TO SUPPORT LOCALLY HEAVY RAINFALL OF 2 PLUS INCHES FOR LATER SHIFTS TO MONITOR AND POSSIBLY 3+ INCHES WITH TRAINING OF STORMS AND POSSIBLE T-BONE OF WARM ADVECTION WING OF STORMS AHEAD OF A MAIN BOWING LINE. IF WE GET GOOD LATE PM HEATING THEN CONCERN REMAINS OF A DECENT AREA OF STRONG WINDS WITH A BOWING SEGMENT AS MENTIONED ABOVE EARLIER DUE TO HIGH/EXTREME INSTABILITY. HEAT INDICES IN SOUTHERN SECTIONS MAY PUSH UPPER 90S TO AROUND 100 DEGREES SUNDAY AFTERNOON. SUNDAY NIGHT AND MONDAY...HAVE LOW CHANCE POPS ATTM...POOR CONFIDENCE HERE DUE TO EVIDENCE OF WARM FRONT TO PUSH NORTH AND ENOUGH UPPER SUPPORT FOR ANOTHER MCS THAT SOLUTIONS OFTEN POORLY CAPTURE. LATER SHIFTS MAY NEED TO AGAIN UP POPS AND ADJUST HI TEMPERATURES DOWN AS THE CASE THE PREVIOUS 3 DAYS. MONDAY NIGHT THROUGH FRIDAY...AREA TO REMAIN ON THE EDGE OF OUR NORMAL MID SUMMER "RING OF FIRE" WITH STRONG UPPER LEVEL RIDING. KEPT MOSTLY DRY BUT A LOW RISK OF CONVECTION REMAINS THAT MAY PROPAGATE OR FIRE FOR LATER SHIFTS TO RECONSIDER. MODERATE TO HIGH INSTABILITY CONTINUE TO SUPPORT A SEVERE STORM POTENTIAL WITH ANY STORMS WITH AGAIN STRONG STRAIGHT LINE WINDS DUE TO HIGH INSTABILITY. HI TEMPERATURES MOSTLY 90 TO 95 DEGREES WITH SOME UPPER 90S POSSIBLE IN SOUTH AND LOWS MOSTLY 70 TO 75 DEGREES AND AFTERNOON HEAT INDICES 95 TO 100 DEGREES SUGGESTED FOR A FEW TO SEVERAL HOURS. EVIDENCE OF A BREAK IN THE HEAT TO DEVELOP BY THE FOLLOWING WEEKEND. NICHOLS && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 29, 11:28 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1128 AM CDT FRI JUN 29 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1128 AM CDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MUCH OF THE OUTLOOK AREA. DUE TO THE EXTREMELY UNSTABLE AIRMASS ANY STORMS COULD PRODUCE DAMAGING WINDS OF AT LEAST 70 MPH AND GOLF BALL SIZE HAIL OR LARGER. TORRENTIAL RAINS OF SEVERAL INCHES ARE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME AREA. A HEAT ADVISORY IS IN EFFECT THROUGH EARLY SATURDAY MORNING FOR LOCATIONS SOUTH OF INTERSTATE 80. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110. HEAT ADVISORYS MAY NEED TO BE ISSUED FOR THIS WEEKEND FOR DANGEROUS HEAT AND HUMIDITY FOR AT LEAST A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH MONDAY...THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD AS A WEAK FRONT LINGERS OVER THE AREA. SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY IN THE LATE NIGHT HOURS SATURDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND...WITH A SECONDARY LESSER POTENTIAL FOR LARGE HAIL AND LOCALLY HEAVY RAINFALL. HEAT INDEX READINGS MAY EXCEED 100 SATURDAY AND SUNDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE 80. HOT AND SOMEWHAT HUMID CONDITIONS WILL CONTINUE INTO NEXT WEEK...WITH HEAT INDEX READINGS ABOVE 100 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 29, 9:28 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 4 W ALPHA 41.19N 90.46W
06/29/2012 MERCER IL TRAINED SPOTTER
FLAGPOLE BENT OVER AND TREE LIMBS BLOWN DOWN. WINDS
ESTIMATED AT 70 MPH. RELAYED BY NWS LINCOLN.
&&
WOLFLocal storm report, Jun 29, 9:29 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 2 SSW LADORA 41.73N 92.20W
06/29/2012 E80.00 MPH IOWA IA TRAINED SPOTTER
SPOTTER IA-4
0500 PM TSTM WND DMG WILLIAMSBURG 41.67N 92.01W
06/29/2012 IOWA IA TRAINED SPOTTER
POWER POLE SNAPPED IN HALF ALONG COUNTRY ROAD M
0506 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA EMERGENCY MNGR
WIDESPREAD TREE LIMBS AND POWER LINES DOWN ACROSS THE
SOUTHERN THIRD OF BENTON COUNTY
0507 PM TSTM WND GST 4 W WILLIAMSBURG 41.67N 92.09W
06/29/2012 E60.00 MPH IOWA IA TRAINED SPOTTER
0510 PM TSTM WND GST LUZERNE 41.91N 92.18W
06/29/2012 E70.00 MPH BENTON IA FIRE DEPT/RESCUE
LUZERNE FIRE DEPARTMENT ESTIMATED WINDS 65 TO 70 MPH.
RELAYED BY BENTON COUNTY EM.
0512 PM TSTM WND GST S WILLIAMSBURG 41.66N 92.01W
06/29/2012 E60.00 MPH IOWA IA TRAINED SPOTTER
TREES BREAKING...UNKNOWN SIZE AT THIS TIME.
0514 PM TSTM WND GST 1 SSW BELLE PLAINE 41.89N 92.28W
06/29/2012 E60.00 MPH BENTON IA TRAINED SPOTTER
0516 PM TSTM WND GST MARENGO 41.80N 92.07W
06/29/2012 E90.00 MPH IOWA IA LAW ENFORCEMENT
FROM IOWA COUNTY SHERIFF OFFICE
0517 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA TRAINED SPOTTER
POWER POLE DOWN IN TOWN. ELECTRICITY OUT. WINDS OVER 40
MPH FOR OVER 10 MINUTES NOW.
0518 PM TSTM WND GST 2 SE KEYSTONE 41.98N 92.17W
06/29/2012 M64.00 MPH BENTON IA TRAINED SPOTTER
RELAYED BY BENTON COUNTY EMERGENCY MANAGEMENT.
0519 PM TSTM WND GST W NORWAY 41.90N 91.93W
06/29/2012 E75.00 MPH BENTON IA TRAINED SPOTTER
ESTIMATED 65 TO 75 MPH. WINDS OVER 60 MPH NOW FOR OVER 5
MINUTES.
0520 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA TRAINED SPOTTER
3 LIGHT POLES DOWN IN TOWN...NEAR 1304 15TH STREET.
0523 PM TSTM WND GST NEWHALL 41.99N 91.97W
06/29/2012 E70.00 MPH BENTON IA EMERGENCY MNGR
0526 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/29/2012 M58.00 MPH LINN IA ASOS
0527 PM TSTM WND GST SE ATKINS 41.99N 91.86W
06/29/2012 E60.00 MPH BENTON IA TRAINED SPOTTER
0527 PM TSTM WND DMG SW CEDAR RAPIDS 41.97N 91.67W
06/29/2012 LINN IA PUBLIC
POWER OUTAGES IN SOUTHWEST CEDAR RAPIDS. DAMAGE TO
KIRKWOOD COMMUNITY COLLEGE OUTDOOR STAGE.
0527 PM TSTM WND GST ATKINS 42.00N 91.86W
06/29/2012 E60.00 MPH BENTON IA TRAINED SPOTTER
ESTIMATED IN EXCESS OF 60 MPH. RELAYED BY BENTON COUNTY
EMERGENCY MANAGEMENT.
0534 PM TSTM WND GST 3 E CEDAR RAPIDS 41.97N 91.61W
06/29/2012 E65.00 MPH LINN IA TRAINED SPOTTER
POWER IS OUT IN NORTHEAST CEDAR RAPIDS.
0535 PM TSTM WND GST 1 NE MARION 42.05N 91.58W
06/29/2012 E70.00 MPH LINN IA TRAINED SPOTTER
WIND GUSTS ESTIMATED 60-70 MPH.
0536 PM TSTM WND DMG MARION 42.03N 91.59W
06/29/2012 LINN IA PUBLIC
REPORT OF 7 INCH DIAMETER TREE LIMBS DOWN.
0539 PM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/29/2012 BENTON IA TRAINED SPOTTER
LARGE TREE SNAPPED AND COVERING AN ENTIRE STREET IN
TOWN...NEAR THE CORNER OF 13TH STREET AND 4TH AVENUE.
0540 PM TSTM WND GST 1 W CENTER POINT 42.19N 91.80W
06/29/2012 E70.00 MPH LINN IA TRAINED SPOTTER
BRANCHES AND TREES DOWN.
0540 PM TSTM WND DMG 5 N CEDAR RAPIDS 42.04N 91.68W
06/29/2012 LINN IA TRAINED SPOTTER
10 INCH TREE BRANCH SNAPPED NEAR RESIDENCE...NUMEROUS
POWER OUTAGES ALSO REPORTED...TIME ESTIMATED FROM RADAR.
0540 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/29/2012 E70.00 MPH LINN IA TRAINED SPOTTER
ESTIMATED WIND GUST OF 70 MPH ON LINN BENTON RD. RELAYED
BY LINN COUNTY EMERGENCY MANAGEMENT.
0541 PM TSTM WND DMG MARION 42.03N 91.59W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE TREE DOWN ON 10TH AVE NEAR 17TH AND 18TH STREET IN
TOWN...SEVERAL SMALLER BRANCHES DOWN...NUMEROUS POWER
OUTAGES...TIME ESTIMATED FROM RADAR.
0543 PM TSTM WND DMG CENTER POINT 42.19N 91.78W
06/29/2012 LINN IA PUBLIC
LARGE TREES DOWN. MINI VAN BLOWN OVER.
0543 PM TSTM WND GST CENTER POINT 42.19N 91.78W
06/29/2012 E70.00 MPH LINN IA PUBLIC
AT LEAST 70 MPH.
0545 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/29/2012 LINN IA LAW ENFORCEMENT
LARGE TREE LIMBS DOWN.
0546 PM TSTM WND GST 5 S MARTELLE 41.95N 91.36W
06/29/2012 E65.00 MPH JONES IA FIRE DEPT/RESCUE
WINDS OF 60 TO 65 MPH WINDS. REPORT RELAYED BY JONES
COUNTY EMERGENCY MANAGER.
0548 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/29/2012 E60.00 MPH LINN IA PUBLIC
WINDS ESTIMATED AT 60 MPH BEGAN 1730 AND WERE CONTINUING
THROUGH 1748 PM CDT.
0551 PM TSTM WND DMG SPRINGVILLE 42.06N 91.44W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE 16 INCH DIAMETER TREE SNAPPED ON THE GROUND NEAR
4TH STREET AND MILL AVE IN TOWN...TIME ESTIMATED FROM
RADAR.
0552 PM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/29/2012 M1.30 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL RAINFALL
0552 PM TSTM WND GST SPRINGVILLE 42.06N 91.44W
06/29/2012 E80.00 MPH LINN IA TRAINED SPOTTER
RELAYED BY LINN COUNTY EMERGENCY MANAGEMENT.
0554 PM TSTM WND DMG SPRINGVILLE 42.06N 91.44W
06/29/2012 LINN IA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED WIDESPREAD 6 TO 7 INCH
TREE LIMBS DOWN IN TOWN.
0555 PM TSTM WND DMG CENTRAL CITY 42.20N 91.52W
06/29/2012 LINN IA TRAINED SPOTTER
REPORT FROM THE LINN COUNTY FAIRGROUNDS OF WIDESPREAD
TENTS BLOWN OVER WITH SOME DAMAGE TO CARNIVAL EQUIPMENT.
0600 PM TSTM WND GST N CEDAR RAPIDS 41.98N 91.67W
06/29/2012 M72.00 MPH LINN IA DEPT OF HIGHWAYS
RWIS SITE
0600 PM TSTM WND DMG 2 SSW ANAMOSA 42.08N 91.30W
06/29/2012 JONES IA CO-OP OBSERVER
NUMEROUS LIMBS DOWN...10 INCH TREE DOWN ON PASTURE
FENCE...5 INCH LIMB DOWN IN FRONT YARD.
0600 PM TSTM WND DMG NNW SPRINGVILLE 42.06N 91.45W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE MAPLE TREE BROKEN OFF.
0610 PM TSTM WND DMG ANAMOSA 42.11N 91.28W
06/29/2012 JONES IA EMERGENCY MNGR
NUMEROUS TREES DOWN IN ANAMOSA.
0712 PM HAIL MORNING SUN 41.09N 91.25W
06/29/2012 E0.50 INCH LOUISA IA EMERGENCY MNGR
0727 PM TSTM WND GST 5 SE GARDEN PLAIN 41.75N 90.06W
06/29/2012 E60.00 MPH WHITESIDE IL TRAINED SPOTTER
0745 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
06/29/2012 E60.00 MPH CARROLL IL EMERGENCY MNGR
HEAVY RAIN REPORTED AS WELL.
0749 PM HAIL 2 E THOMAS 41.52N 89.78W
06/29/2012 M1.50 INCH BUREAU IL TRAINED SPOTTER
MOST STONES .5 TO 1.O INCH IN DIAMETER.
0749 PM TSTM WND DMG MILLEDGEVILLE 41.96N 89.78W
06/29/2012 CARROLL IL EMERGENCY MNGR
SEVERAL TREES AND LIMBS DOWN.
0750 PM HAIL 5 ENE HOOPPOLE 41.54N 89.83W
06/29/2012 E1.50 INCH BUREAU IL TRAINED SPOTTER
0814 PM HAIL 5 N WEST BURLINGTON 40.89N 91.18W
06/29/2012 E0.75 INCH DES MOINES IA TRAINED SPOTTER
0816 PM HAIL MEDIAPOLIS 41.01N 91.16W
06/29/2012 E1.00 INCH DES MOINES IA FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL.
0822 PM TSTM WND DMG 3 NNW KINROSS 41.50N 92.01W
06/29/2012 KEOKUK IA TRAINED SPOTTER
MACHINE SHED DOORS BLOWN IN. NUMEROUS TREE LIMBS DOWN.
0822 PM TSTM WND GST 3 NNW KINROSS 41.50N 92.01W
06/29/2012 E60.00 MPH KEOKUK IA TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH.
0826 PM HAIL N PRINCETON 41.38N 89.47W
06/29/2012 E0.75 INCH BUREAU IL PUBLIC
NEAR THE INTERSECTION OF I-80 AND HWY 26...TIME ESTIMATED
FROM RADAR.
0826 PM HAIL PRINCETON 41.38N 89.47W
06/29/2012 E0.50 INCH BUREAU IL TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0905 PM TSTM WND DMG 4 W ALPHA 41.19N 90.46W
06/29/2012 MERCER IL TRAINED SPOTTER
FLAGPOLE BENT OVER AND TREE LIMBS BLOWN DOWN. WINDS
ESTIMATED AT 70 MPH. RELAYED BY NWS LINCOLN.
&&
GROSSLocal storm report, Jun 29, 9:34 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 2 N WASHINGTON 41.33N 91.69W
06/29/2012 E1.00 INCH WASHINGTON IA PUBLIC
ON ROUTE G36 NEAR THE RIVERSIDE EXIT. NICKEL TO QUARTER
SIZED HAIL.
&&Local storm report, Jun 29, 10:38 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL 4 ENE NICHOLS 41.50N 91.24W
06/29/2012 E1.00 INCH MUSCATINE IA BROADCAST MEDIA
MOSTLY NICKEL SIZE WITH SOME QUARTER SIZE HAIL.
&&
MCCLURESpecial weather statement, Jun 30, 1:18 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 AM CDT SAT JUN 30 2012
IAZ078-089-ILZ024>026-300715-
DES MOINES-HENDERSON-LOUISA-MERCER-WARREN-
118 AM CDT SAT JUN 30 2012
...STRONG THUNDERSTORMS IN WESTERN ILLINOIS...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KEITHSBURG TO 6
MILES SOUTHEAST OF NORTH HENDERSON...MOVING SOUTHEAST AT 25 MPH.
THE STRONGER STORMS MAY PRODUCE PENNY TO NICKEL SIZE HAIL AND HEAVY
RAINFALL.
* THUNDERSTORMS WILL BE NEAR...
LITTLE YORK AROUND 125 AM CDT...
ROZETTA AROUND 140 AM CDT...
MONMOUTH AROUND 145 AM CDT...
KIRKWOOD AROUND 200 AM CDT...
ROSEVILLE AND 7 MILES NORTH OF LITTLE SWAN LAKE AROUND 215 AM
CDT...
LAT...LON 4066 9052 4066 9057 4066 9058 4067 9068
4116 9115 4111 9043 4066 9044 4065 9045
4065 9051
TIME...MOT...LOC 0617Z 324DEG 23KT 4108 9096 4104 9036
HAASESpecial weather statement, Jun 30, 1:42 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 142 AM CDT SAT JUN 30 2012 IAZ076>078-088-089-ILZ024>026-300730- WASHINGTON IA-LOUISA IA-KEOKUK IA-HENRY IA-DES MOINES IA-MERCER IL- WARREN IL-HENDERSON IL- 142 AM CDT SAT JUN 30 2012 ...LINE OF THUNDERSTORMS IN SOUTHEAST IOWA AND WESTERN ILLINOIS... AT 137 AM CDT DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR SIGOURNEY IOWA IN KEOKUK COUNTY TO GALESBURG ILLINOIS. THE LINE WAS MOVING SLOWLY SOUTHEAST AND WAS PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE PENNY TO NICKEL SIZE HAIL. DOPPLER RADAR INDICATED RAINFALL OF 1 TO 2 INCHES IN THE PAST 3 HOURS AT SOME LOCATIONS. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. && LAT...LON 4131 9223 4144 9212 4107 9043 4088 9044 HAASE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 26 min |
| Jun 29, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 38 min |
| Jun 29, 11:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 25 min |
| Jun 30, 1:42 AM CDT | Special Weather Statement | DVN | Keokuk, Louisa, Washington | 48 min |
| Jun 30, 3:15 AM CDT | Special Weather Statement | DVN | Des Moines | 60 min |
| Jun 30, 3:47 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 16 hr |
| Jun 30, 4:30 AM CDT | Special Weather Statement | DVN | Iowa | 60 min |
| Jun 30, 4:54 AM CDT | Special Weather Statement | DVN | Iowa | 66 min |
| Jun 29, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 47 min |
| Jun 29, 7:41 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 64 min |
| Jun 30, 1:18 AM CDT | Special Weather Statement | DVN | Warren | 57 min |
| Jun 30, 6:57 AM CDT | Special Weather Statement | DVN | Mercer | 63 min |
| Jun 30, 7:28 AM CDT | Special Weather Statement | DVN | Henry | 62 min |
| Jun 30, 7:48 AM CDT | Special Weather Statement | DVN | Henry | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.